It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-03-2009, 12:28 PM   #1
Newbie
(male)
 
Join Date: Feb 2009
Location: Irvington, Alabama
Posts: 2
RobbieD HB User
Angry Superficial Vein Thrombosis

I was admitted to a hospital for a seizure on Jan. 15, 2009 and released on Jan. 19. I have developed knots in the vein where one of my I.V.s was. It is hard,painful, and swollen with the pain radiating up and down my arm. I was given Phenagren for my nausea and my research has shown that it should not be administered through an I.V. Is this what caused my problem ? I have done the warm compresses and anti-imflammatory to no relief. My doctor has told me on three separate occasions he is not concerned. I am in a good bit of pain and he won't prescribe anything for it except the anti-imflammatory. What can I do ? Please help!!!!

 
Sponsors Lightbulb
   
Old 02-04-2009, 12:02 AM   #2
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,180
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: Superficial Vein Thrombosis

Robbie,

IV needles can cause damage to the veins, tissue and nerves. My experience was somewhat similar to yours. After several days and many puncture sites later my veins became unusable. To make things worse, several of the IV needles had been jammed into the tissue, missing the veins completely and causing the IV fluid/drugs to leak into it. This resulted in an extremely painful swelling of the lower arms. A PICC line had to be used. It took several weeks for my arms to heal and for the pain from the "bad pokes" to stop. I have a visible reminder of this experience in the form of two lumps of tissue on the inside of my left wrist and very prominent veins in that area. As I see it, the pain and discomfort were a small price to pay for the lifesaving treatments received. I know this does not help much. Like you, I had no pain medication once I got home and was forced to tough it out. Hang in there. You can do it. These types of IV-related problems are probably more common than one would expect - your doctor isn't concerned. Just to be on the safe side, if you don't notice any improvements after a while, check with his office.

flowergirl

Last edited by flowergirl2day; 02-04-2009 at 12:06 AM.

 
Sponsors Lightbulb
   
Old 02-05-2009, 08:52 AM   #3
Newbie
(male)
 
Join Date: Feb 2009
Location: Irvington, Alabama
Posts: 2
RobbieD HB User
Re: Superficial Vein Thrombosis

Thank you for your response to my problem. It hasn't gotten any better yet,but I will tough it out. I don't have a choice.


Robbie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
NSCLC stage 4 with Renal Vein Thrombosis shal1977 Cancer: Lung 1 03-31-2009 08:01 AM
DVT (deep vein thrombosis) blood clot billy88 Blood and Blood Vessel 6 09-21-2008 07:30 AM
Do I have Deep-Vein Thrombosis? oibara General Health 1 07-10-2008 12:29 PM
SVT (Superficial Vein Thrombosis) in Forearm,from IV in E.R. NewYawk Blood and Blood Vessel 7 07-01-2007 09:47 PM
Pinching soreness in inner thigh, deep vein thrombosis? hongyan General Health 8 02-15-2007 07:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!